Alert archive / Nebraska / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Sioux Falls, SD

June 17, 2024Plymouth County, Iowa; Dakota County, Dixon County, Nebraska; Clay County, Union County, South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Jun 17, 2024, 4:54 AM CDT for Plymouth County, Iowa; Dakota County, Dixon County, Nebraska; Clay County, Union County, South Dakota. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2024, 4:54 AM CDT (09:54 UTC)
Expired
Jun 17, 2024, 11:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Plymouth County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 105 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:00 AM CDTFLASH FLOOD1 Nw Ponca, NEWater and debris washed over Hwy 12 near mile marker 232.
Jun 17, 6:00 AM CDTFLASH FLOOD3 Sse Newcastle, NEWater and debris washed over the road near 585th Ave and 882nd Rd.
Jun 17, 6:31 AM CDTRAIN 2.11 E Jefferson, SDCocorahs station SD-UN-12 Jefferson 1.1 E.
Jun 17, 7:00 AM CDTRAIN 3.062 Wnw Jefferson, SDCocorahs station SD-UN-11 Jefferson 2.1 WNW.
Jun 17, 8:11 AM CDTRAIN 2.634 Sse Westfield, IAMesonet station BKTI4 Loess Hills Tnc Broken.
Jun 17, 8:12 AM CDTRAIN 3.12 Nw Ponca, NECocorahs station NE-DX-1 Ponca 2.5 NW.
Jun 17, 8:26 AM CDTRAIN 2.943 Se Jefferson, SDMesonet station 53 SD RWIS North Sioux City.
Jun 17, 8:55 AM CDTRAIN 4.5Jefferson, SDSocial Media report through 8 am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3416 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

072 
WGUS53 KFSD 170954
FFWFSD
IAC149-NEC043-051-SDC027-127-171600-
/O.NEW.KFSD.FF.W.0004.240617T0954Z-240617T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sioux Falls SD
454 AM CDT Mon Jun 17 2024

The National Weather Service in Sioux Falls has issued a

* Flash Flood Warning for...
  Southwestern Plymouth County in northwestern Iowa...
  Northwestern Dakota County in northeastern Nebraska...
  Central Dixon County in northeastern Nebraska...
  Southeastern Clay County in southeastern South Dakota...
  Southern Union County in southeastern South Dakota...

* Until 1100 AM CDT Monday.

* At 454 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 4 inches of rain have fallen. The expected rainfall rate is 
  1 inch in 1 hour. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ponca, North Sioux City, Elk Point, Akron, Jefferson, Allen, 
  Newcastle, Martinsburg, Ponca State Park, Westfield and Waterbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4283 9654 4262 9643 4252 9656 4236 9676
      4254 9701 4263 9695 4282 9681

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

SST
2 follow-up statements
834 
WGUS73 KFSD 171119
FFSFSD

Flash Flood Statement
National Weather Service Sioux Falls SD
619 AM CDT Mon Jun 17 2024

NEC043-171129-
/O.CAN.KFSD.FF.W.0004.000000T0000Z-240617T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dakota NE-
619 AM CDT Mon Jun 17 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN DAKOTA COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4283 9654 4262 9643 4252 9656 4253 9676
      4254 9701 4263 9695 4282 9681

$$

IAC149-NEC051-SDC027-127-171600-
/O.CON.KFSD.FF.W.0004.000000T0000Z-240617T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Plymouth IA-Dixon NE-Clay SD-Union SD-
619 AM CDT Mon Jun 17 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS 
MORNING FOR SOUTHWESTERN PLYMOUTH, NORTHERN DIXON, SOUTHEASTERN CLAY 
AND SOUTHERN UNION COUNTIES...

At 619 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 3 
and 4 inches of rain have fallen. The expected rainfall rate is 0.5 
inches in 1 hour. Additional rainfall amounts up to 1 inch are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Ponca, North Sioux City, Elk Point, Akron, Jefferson, Newcastle, 
  Ponca State Park and Westfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4283 9654 4262 9643 4252 9656 4253 9676
      4254 9701 4263 9695 4282 9681

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR

$$

SST
572 
WGUS73 KFSD 171557
FFSFSD

Flash Flood Statement
National Weather Service Sioux Falls SD
1057 AM CDT Mon Jun 17 2024

IAC149-NEC051-SDC027-127-171607-
/O.EXP.KFSD.FF.W.0004.000000T0000Z-240617T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Plymouth IA-Dixon NE-Clay SD-Union SD-
1057 AM CDT Mon Jun 17 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR 
SOUTHWESTERN PLYMOUTH, NORTHERN DIXON, SOUTHEASTERN CLAY AND 
SOUTHERN UNION COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4283 9654 4262 9643 4252 9656 4253 9676
      4254 9701 4263 9695 4282 9681

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:06 AM CDT, 2 hours 48 minutes earlier. Its key messages:

  • Heavy rain continues to move through the Tri-State area this morning, with fairly widespread 1-3" totals expected and locally higher amounts.
  • Severe weather risk has diminished somewhat, with a more narrowed focus for large hail and some gusty winds along the Missouri River and then portions of northwest Iowa and southern Minnesota.
  • Continued uncertainty for severe weather risks for Monday, given cloud cover, lingering showers, and warming low-lvl temperatures. Lingering elevated hail risks may continue through the morning hours, with some renewed potential later this afternoon.
  • A progressive front moves through on Tuesday, bringing yet another risk for strong storms and locally heavy rainfall.
  • An unsettled week is ahead, with numerous thunderstorm risks into next weekend. The risk for locally heavy rainfall will be possible each day, with slightly more muted severe weather risks with lower shear.
Area forecast discussion, Jun 17, 2:06 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
206 AM CDT Mon Jun 17 2024

.KEY MESSAGES...

- Heavy rain continues to move through the Tri-State area this
morning, with fairly widespread 1-3" totals expected and locally
higher amounts.

- Severe weather risk has diminished somewhat, with a more narrowed
focus for large hail and some gusty winds along the Missouri River
and then portions of northwest Iowa and southern Minnesota.

- Continued uncertainty for severe weather risks for Monday, given
cloud cover, lingering showers, and warming low-lvl temperatures.
Lingering elevated hail risks may continue through the morning
hours, with some renewed potential later this afternoon.

- A progressive front moves through on Tuesday, bringing yet
  another risk for strong storms and locally heavy rainfall.

- An unsettled week is ahead, with numerous thunderstorm risks into
next weekend.  The risk for locally heavy rainfall will be possible
each day, with slightly more muted severe weather risks with lower
shear.

&&

.DISCUSSION...
Issued at 204 AM CDT Mon Jun 17 2024

TONIGHT:  Convection continues to track east across the Tri-State
area.  Generally the severe weather risks have lessoned as the
strong mass convergence really gave no opportunity for storms to
stay very discrete. Most guidance has also been focused far too
north through the night, with the true effective low-lvl front
focused south of I-90. Perhaps some residual severe weather
risks will be possible along the Missouri River and then into
portions of NW Iowa into Southern Minnesota, where instability
is a bit higher, DCAPE remains nearly 1000 J/KG, and effective
shear is AOA 40 KTs. However the greatest risk tonight will
remain in the form of heavy rainfall. At this point, see no
reason why convection will jog northward as some of the high
resolution guidance suggests. Also, stronger shortwave energy
continues to approach north central Nebraska, which will travel
along the elevated boundary and continue the focus for heavy
rain along and just north of the Missouri River and then further
east into northern Iowa through 12Z.

TODAY: We'll need to wait for the Nebraska shortwave to slide east
before some weakening of deeper lift takes place. This may not
happen until nearly mid-morning. However, with broad southwest
flow and continued overrunning of the elevated boundary,
persistent shower and thunderstorm development may continue
north of the surface front through at least early to mid
afternoon. Speaking of that surface front, it's current location
south of the CWA may remain stationary until afternoon when
some gradual retreat will begin in the afternoon. Convection
risks later this afternoon and evening remain extremely
conditional, partially due to continued capping over the CWA
through the day, and the absence of deep synoptic lift. For now,
will keep PoPs lower into the late afternoon hours, and
temperatures cooler through the day due to cloud cover.

TONIGHT:  With the increase of the LLJ early in the evening, this
could pose a risk for convection to develop along and north of the
retreating warm front over northeastern SD.  An additional focus
point would be along a north to south oriented cold front in
central South Dakota. However, unless a subtle wave sneaks
through the Plains (ala the ECMWF) the best synoptic forcing is
likely to take shape northwest of the CWA, so will only maintain
a low chance PoP. The return of southerly surface flow behind
the retreating warm front is likely to keep overnight low
temperatures very warm and humid through the region.

TUESDAY AFTERNOON-WEDNESDAY NIGHT: Uncertainty on where the surface
cold front ends up Tuesday afternoon, but most guidance keeps
this in our area (along/east of I-29) with the main surface low
off to the north. Plenty of convergence along the front with
lift by the evening hours as mid level wave and upper jet begin
to track over the eastern half of the forecast area. Lots of
warm and moist air ahead of the surface front; however,
soundings show a fairly capped environment so afternoon/evening
convection may be more elevated and tied to either the 850 mb or
700 mb front. Regardless, storms during Tuesday afternoon
through night could be strong to severe. Main threats would be
large hail and heavy rainfall. Can't rule out strong wind gusts,
but this looks to be a secondary threat especially if storms
are elevated. Prevailing storm motion is essentially parallel to
the front so training storms could be a concern if the front is
more slow moving. PWATs approach 2" which with days of
rainfall, additional heavy rain could quickly pose issues with
flooding. Stay weather aware.

Showers and storms linger through Wednesday night as a couple of
weak waves pass across the southwesterly flow regime and are
supported by the right entrance of the upper jet. Some uncertainty
with the subtle waves moving through the overall flow pattern. Not
much in the way of instability during this time, so severe weather
Wednesday into Wednesday night currently looks unlikely. Cooler
temperatures look to prevail.

THURSDAY ONWARD: Unsettled continues to be the theme of the forecast
into next weekend with the blocking high remaining in place over the
Mid Atlantic to TN Valley. Numerous waves/troughs swing through the
mid level pattern, with the upper jet either overhead or just north.
Models vary in the timing/location of each wave, but generally
expect shower/storm chances to continue. Temperatures near
normal.&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1127 PM CDT Sun Jun 16 2024

Storms have developed as of 17.04z from just north of KFSD
stretching southwest into northwestern NE. Expect storms to
continue developing and slowly moving northeast through the
overnight hours. Large hail and heavy rainfall are possible.
Expect MVFR and lower conditions with any storms. MVFR to
possibly IFR stratus expected tomorrow with additional rounds of
showers and storms through the period. Lower confidence in
convective timing after daybreak Monday. Winds shift to more
southerly through the period with gusts up to 30 knots. Could
see some low level winds shear area wide after sunset Monday
(18.01-02z) but given the expected gusts have omitted for now.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.

&&

DISCUSSION...Dux/SG
AVIATION...SG
Hazardous weather outlook, Jun 17, 4:52 AM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
452 AM CDT Mon Jun 17 2024

MNZ071-072-080-081-097-SDZ038>040-052>059-181000-
Lincoln-Lyon-Murray-Cottonwood-Pipestone-Beadle-Kingsbury-
Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-
452 AM CDT Mon Jun 17 2024

This Hazardous Weather Outlook is for portions of southwest
Minnesota, central South Dakota, east central South Dakota, south
central South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue through at least the early
afternoon hours of Monday. Severe storms are not anticipated.

A very conditional and uncertain risk for thunderstorms will
develop early this evening and continue through midnight. If
thunderstorms could develop, there may be a risk for ping pong
ball size hail and strong winds to 60 mph into the early overnight
hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A very active weather pattern is likely through the next week,
with several chances for thunderstorms capable of marginal severe
weather and locally heavy rainfall. One slightly higher risk for
severe storms may develop Tuesday afternoon and evening along and
east of Interstate 29.

.SPOTTER INFORMATION STATEMENT...

Spotter activity may be needed Monday evening.

IAZ001>003-012>014-022-MNZ089-090-098-SDZ060>062-066-067-070-
181000-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Buena Vista-Nobles-
Jackson-Rock-Hanson-McCook-Minnehaha-Turner-Lincoln-
452 AM CDT Mon Jun 17 2024

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Thunderstorms will continue through mid-day Monday, with some
continued potential for brief wind gusts to 40 to 60 mph focused
along the Missouri River and areas of Northwest Iowa. The risk
for these strong wind gusts will diminish by sunrise.

However, heavy rain will continue to fall, with total potential
rain totals of 1 to 3 inches by early afternoon. This rainfall
may lead to rises on area streams and rivers, as well as ponding
water in fields.

A very uncertain risk for thunderstorms returns late Monday
afternoon and Monday evening, though development may be rather
isolated. If storms form, the primary risk will be ping pong ball
size hail and brief strong wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A very active weather pattern is likely through the next week,
with several chances for thunderstorms capable of marginal severe
weather and locally heavy rainfall. One slightly higher risk for
severe storms may develop Tuesday afternoon and evening along and
east of Interstate 29. A line of storms may form bringing a risk
for localized damaging wind gusts and ping pong ball size hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today, however rainfall
totals are appreciated.

SDZ050-063>065-068-069-181000-
Gregory-Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
452 AM CDT Mon Jun 17 2024

This Hazardous Weather Outlook is for portions of south central
South Dakota and southeast South Dakota.

.DAY ONE...Today and Tonight

Thunderstorms will continue through late Monday morning, bringing
additional rainfall. This rainfall, on top of the 1 to 3 inches of
rainfall overnight may lead to rises on area streams, rivers, and
pond of water in flatland areas.

Isolated thunderstorms may develop late Monday afternoon and
evening, bringing a risk for large hail and damaging winds. This
risk will diminish late Monday evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A very active weather pattern is likely through the next week,
with several chances for thunderstorms capable of marginal severe
weather and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today, however rainfall reports
are appreciated.

IAZ020-021-031-032-NEZ013-014-SDZ071-181000-
Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Union-
452 AM CDT Mon Jun 17 2024

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, northeast Nebraska, and southeast South
Dakota.

.DAY ONE...Today and Tonight

Thunderstorms will continue through mid-day Monday, with some
continued potential for brief wind gusts to 40 to 60 mph focused
along the Missouri River and areas of Northwest Iowa. The risk
for these strong wind gusts will diminish by sunrise.

However, heavy rain will continue to fall, with total potential
rain totals of 1 to 4 inches by early afternoon. This rainfall
may lead to rises on area streams and rivers, as well as ponding
water in fields. Localized flash flooding may also be possible in
and around the Sioux City area.

A very uncertain risk for thunderstorms returns late Monday
afternoon and Monday evening, though development may be rather
isolated. If storms form, the primary risk will be ping pong ball
size hail and brief strong wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A very active weather pattern is likely through the next week,
with several chances for thunderstorms capable of marginal severe
weather and locally heavy rainfall. One slightly higher risk for
severe storms may develop Tuesday afternoon and evening along and
east of Interstate 29. A line of storms may form bringing a risk
for localized damaging wind gusts and ping pong ball size hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today, however rainfall
totals are appreciated.

In the hours before

Local storm report, Jun 17, 2:51 AM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
251 AM CDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     Tstm Wnd Gst     1 WSW Orange City       43.00N 96.08W
06/17/2024  M60 MPH          Sioux              IA   Mesonet

            Mesonet station RTNI4 Alton.

&&

dux
Local storm report, Jun 17, 2:53 AM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
253 AM CDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     Tstm Wnd Gst     2 ENE Worthington       43.63N 95.57W
06/17/2024  M54 MPH          Nobles             MN   AWOS

            AWOS station KOTG Worthington Airport.

&&

dux
Local storm report, Jun 17, 3:00 AM CDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
300 AM CDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     Tstm Wnd Gst     Lake Park               43.45N 95.33W
06/17/2024  M53 MPH          Dickinson          IA   Mesonet

            Personal weather station.

&&

dux
Local storm report, Jun 17, 3:14 AM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
314 AM CDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     Tstm Wnd Gst     3 SSE Lake Park         43.40N 95.31W
06/17/2024  M56 MPH          Dickinson          IA   Mesonet

            Mesonet station AS497 Lake Park.

&&
Local storm report, Jun 17, 3:25 AM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
325 AM CDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     Tstm Wnd Gst     2 S Windom              43.85N 95.12W
06/17/2024  M54 MPH          Jackson            MN   Mesonet

            Personal Weather Station.

&&

Dux
Local storm report, Jun 17, 3:55 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
355 AM CDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     Tstm Wnd Gst     1 ENE Jackson           43.63N 94.97W
06/17/2024  M53 MPH          Jackson            MN   AWOS

            AWOS station KMJQ Jackson Airport.

&&

Dux

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:58 PM CDTRiver Flood WarningFSDClay31 days
Jun 16, 7:58 PM CDTRiver Flood WarningFSDDickinson22 days
Jun 16, 7:58 PM CDTRiver Flood WarningFSDClay32 days
Jun 17, 2:30 AM CDTSevere Thunderstorm Warning Considerable damage threatFSDDickinson, Osceola45 min
Jun 17, 2:58 AM CDTSevere Thunderstorm WarningFSDDickinson, Osceola47 min
Jun 17, 8:28 AM CDTRiver Flood WarningFSDClay15 days
Jun 17, 4:13 PM CDTSevere Thunderstorm WarningFSDClay32 min
Jun 17, 4:41 PM CDTSevere Thunderstorm WarningFSDClay34 min
Jun 17, 5:10 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDClay, Dickinson35 min
Jun 16, 10:13 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory47 min
Jun 16, 11:48 PM CDTFlash Flood WarningFSDCharles Mix, Gregory6 hr

Nearby

Flash Flood Warnings in Nebraska, 2024Flash Flood Warnings in South Dakota, 2024Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.